Alert archive / New York / Flood Watches in 2014
Flood Watch 6, NWS Buffalo, NY
NWS Buffalo, NY issued this flood watch at Jul 27, 2014, 4:49 AM EDT for 12 counties in New York. It took effect at Jul 27, 2014, 10:00 PM EDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2014, 4:49 AM EDT (08:49 UTC)
- In effect from
- Jul 27, 2014, 10:00 PM EDT
- Expired
- Jul 28, 2014, 3:02 PM EDT
- In force
- 17 hr
- Issued by
- NWS Buffalo, NY
- Flood severity
- None
Counties Allegany County, NY, Cattaraugus County, NY, Chautauqua County, NY, Erie County, NY, Genesee County, NY, Livingston County, NY, Monroe County, NY, Niagara County, NY, Ontario County, NY, Orleans County, NY, Wayne County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 50 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.8 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1591 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
645 WGUS61 KBUF 270849 FFABUF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE BUFFALO NY 449 AM EDT SUN JUL 27 2014 NYZ001>004-010>014-019>021-085-271700- /O.NEW.KBUF.FA.A.0006.140728T0200Z-140728T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN ERIE-GENESEE-WYOMING- LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...BUFFALO...BATAVIA...WARSAW...GENESEO...CANANDAIGUA... JAMESTOWN...OLEAN...WELLSVILLE...ORCHARD PARK...SPRINGVILLE 449 AM EDT SUN JUL 27 2014 ...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A * FLOOD WATCH FOR A PORTION OF WESTERN NEW YORK...INCLUDING THE FOLLOWING COUNTIES...ALLEGANY...CATTARAUGUS...CHAUTAUQUA... GENESEE...LIVINGSTON...MONROE...NIAGARA...NORTHERN ERIE... ONTARIO...ORLEANS...SOUTHERN ERIE...WAYNE AND WYOMING. * FROM THIS EVENING THROUGH MONDAY AFTERNOON. * AN AREA OF LOW PRESSURE AND A POTENT UPPER LEVEL DISTURBANCE WILL CROSS THE REGION TONIGHT THROUGH THE FIRST HALF OF MONDAY. THIS STORM SYSTEM HAS THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL ACROSS PORTIONS OF WESTERN NEW YORK WITH 2 TO 3 INCHES OF RAIN POSSIBLE IN SOME LOCATIONS WHERE HEAVY RAIN PERSISTS THE LONGEST. * EXCESSIVE RUNOFF FROM HEAVY RAINFALL MAY PRODUCE FLOODING IN POOR DRAINAGE AND LOW LYING AREAS. IF MORE WIDESPREAD RAINFALL AMOUNTS REACH 2 INCHES FLOODING WILL ALSO BE POSSIBLE ALONG SOME OF THE AREA RIVERS AND CREEKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES && $$ HITCHCOCK
6 follow-up statements
886 WGUS61 KBUF 271443 FFABUF FLOOD WATCH NATIONAL WEATHER SERVICE BUFFALO NY 1043 AM EDT SUN JUL 27 2014 NYZ001>004-010>014-019>021-085-272300- /O.CON.KBUF.FA.A.0006.140728T0200Z-140728T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN ERIE-GENESEE-WYOMING- LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...BUFFALO...BATAVIA...WARSAW...GENESEO...CANANDAIGUA... JAMESTOWN...OLEAN...WELLSVILLE...ORCHARD PARK...SPRINGVILLE 1043 AM EDT SUN JUL 27 2014 ...FLOOD WATCH REMAINS IN EFFECT FROM 10 PM EDT THIS EVENING THROUGH MONDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * A PORTION OF WESTERN NEW YORK...INCLUDING THE FOLLOWING COUNTIES...ALLEGANY...CATTARAUGUS...CHAUTAUQUA...GENESEE... LIVINGSTON...MONROE...NIAGARA...NORTHERN ERIE...ONTARIO... ORLEANS...SOUTHERN ERIE...WAYNE AND WYOMING. * FROM LATE THIS EVENING THROUGH MONDAY AFTERNOON. * AN AREA OF LOW PRESSURE AND A POTENT UPPER LEVEL DISTURBANCE WILL CROSS THE REGION TONIGHT THROUGH THE FIRST HALF OF MONDAY. THIS STORM SYSTEM HAS THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL ACROSS PORTIONS OF WESTERN NEW YORK WITH 2 TO 3 INCHES OF RAIN POSSIBLE IN SOME LOCATIONS WHERE HEAVY RAIN PERSISTS THE LONGEST. * EXCESSIVE RUNOFF FROM HEAVY RAINFALL MAY PRODUCE FLOODING IN POOR DRAINAGE AND LOW LYING AREAS. IF MORE WIDESPREAD RAINFALL AMOUNTS REACH 2 INCHES FLOODING WILL ALSO BE POSSIBLE ALONG SOME OF THE AREA RIVERS AND CREEKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES && $$ APFFEL
667 WGUS61 KBUF 271928 FFABUF FLOOD WATCH NATIONAL WEATHER SERVICE BUFFALO NY 328 PM EDT SUN JUL 27 2014 NYZ001>004-010>014-019>021-085-280400- /O.CON.KBUF.FA.A.0006.140728T0200Z-140728T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN ERIE-GENESEE-WYOMING- LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...BUFFALO...BATAVIA...WARSAW...GENESEO...CANANDAIGUA... JAMESTOWN...OLEAN...WELLSVILLE...ORCHARD PARK...SPRINGVILLE 328 PM EDT SUN JUL 27 2014 ...FLOOD WATCH REMAINS IN EFFECT FROM 10 PM EDT THIS EVENING THROUGH MONDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * A PORTION OF WESTERN NEW YORK...INCLUDING THE FOLLOWING COUNTIES...ALLEGANY...CATTARAUGUS...CHAUTAUQUA...GENESEE... LIVINGSTON...MONROE...NIAGARA...NORTHERN ERIE...ONTARIO... ORLEANS...SOUTHERN ERIE...WAYNE AND WYOMING. * FROM 10 PM EDT THIS EVENING THROUGH MONDAY AFTERNOON. * AN AREA OF LOW PRESSURE AND A POTENT UPPER LEVEL DISTURBANCE WILL CROSS THE REGION TONIGHT THROUGH THE FIRST HALF OF MONDAY. THIS STORM SYSTEM HAS THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL ACROSS PORTIONS OF WESTERN NEW YORK WITH 2 TO 3 INCHES OF RAIN POSSIBLE IN SOME LOCATIONS WHERE HEAVY RAIN PERSISTS THE LONGEST. * EXCESSIVE RUNOFF FROM HEAVY RAINFALL MAY PRODUCE FLOODING IN POOR DRAINAGE AND LOW LYING AREAS. IF MORE WIDESPREAD RAINFALL AMOUNTS REACH 2 INCHES FLOODING WILL ALSO BE POSSIBLE ALONG SOME OF THE AREA RIVERS AND CREEKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES && $$ APFFEL
569 WGUS61 KBUF 280047 FFABUF FLOOD WATCH NATIONAL WEATHER SERVICE BUFFALO NY 847 PM EDT SUN JUL 27 2014 NYZ001>004-010>014-019>021-085-280900- /O.CON.KBUF.FA.A.0006.140728T0200Z-140728T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN ERIE-GENESEE-WYOMING- LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...BUFFALO...BATAVIA...WARSAW...GENESEO...CANANDAIGUA... JAMESTOWN...OLEAN...WELLSVILLE...ORCHARD PARK...SPRINGVILLE 847 PM EDT SUN JUL 27 2014 ...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * WESTERN NEW YORK. * THROUGH MONDAY AFTERNOON. * AN AREA OF LOW PRESSURE AND A POTENT UPPER LEVEL DISTURBANCE WILL CROSS THE REGION TONIGHT THROUGH THE FIRST HALF OF MONDAY. THIS STORM SYSTEM HAS THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL ACROSS PORTIONS OF WESTERN NEW YORK WITH 2 TO 3 INCHES OF RAIN POSSIBLE IN SOME LOCATIONS WHERE HEAVY RAIN PERSISTS THE LONGEST. * EXCESSIVE RUNOFF FROM HEAVY RAINFALL MAY PRODUCE FLOODING IN POOR DRAINAGE AND LOW LYING AREAS. IF MORE WIDESPREAD RAINFALL AMOUNTS REACH 2 INCHES FLOODING WILL ALSO BE POSSIBLE ALONG SOME OF THE AREA RIVERS AND CREEKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES && $$ THOMAS
097 WGUS61 KBUF 280837 FFABUF FLOOD WATCH NATIONAL WEATHER SERVICE BUFFALO NY 437 AM EDT MON JUL 28 2014 NYZ001>004-010>014-019>021-085-281645- /O.CON.KBUF.FA.A.0006.000000T0000Z-140728T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN ERIE-GENESEE-WYOMING- LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...BUFFALO...BATAVIA...WARSAW...GENESEO...CANANDAIGUA... JAMESTOWN...OLEAN...WELLSVILLE...ORCHARD PARK...SPRINGVILLE 437 AM EDT MON JUL 28 2014 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON... THE FLOOD WATCH CONTINUES FOR * A PORTION OF WESTERN NEW YORK...INCLUDING THE FOLLOWING COUNTIES...ALLEGANY...CATTARAUGUS...CHAUTAUQUA...GENESEE... LIVINGSTON...MONROE...NIAGARA...NORTHERN ERIE...ONTARIO... ORLEANS...SOUTHERN ERIE...WAYNE AND WYOMING. * THROUGH THIS AFTERNOON. * AN AREA OF LOW PRESSURE AND A POTENT UPPER LEVEL DISTURBANCE WILL CROSS THE REGION THROUGH THIS AFTERNOON. THIS STORM SYSTEM HAS THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL ACROSS PORTIONS OF WESTERN NEW YORK WITH 2 TO 3 INCHES OF RAIN POSSIBLE IN SOME LOCATIONS WHERE HEAVY RAIN PERSISTS THE LONGEST. * EXCESSIVE RUNOFF FROM HEAVY RAINFALL MAY PRODUCE FLOODING IN POOR DRAINAGE AND LOW LYING AREAS. IF MORE WIDESPREAD RAINFALL AMOUNTS REACH 2 INCHES FLOODING WILL ALSO BE POSSIBLE ALONG SOME OF THE AREA RIVERS AND CREEKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES && $$ MITCHELL
375 WGUS61 KBUF 281613 FFABUF FLOOD WATCH NATIONAL WEATHER SERVICE BUFFALO NY 1213 PM EDT MON JUL 28 2014 NYZ001-002-010>012-019>021-085-281715- /O.CAN.KBUF.FA.A.0006.000000T0000Z-140728T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO... BATAVIA...WARSAW...JAMESTOWN...OLEAN...WELLSVILLE... ORCHARD PARK...SPRINGVILLE 1213 PM EDT MON JUL 28 2014 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR A PORTION OF WESTERN NEW YORK HAS BEEN CANCELLED. $$ NYZ003-004-013-014-282100- /O.CON.KBUF.FA.A.0006.000000T0000Z-140728T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MONROE-WAYNE-LIVINGSTON-ONTARIO- INCLUDING THE CITIES OF...ROCHESTER...NEWARK...GENESEO... CANANDAIGUA 1213 PM EDT MON JUL 28 2014 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THE FLOOD WATCH CONTINUES FOR * A PORTION OF WESTERN NEW YORK...INCLUDING THE FOLLOWING COUNTIES...LIVINGSTON...MONROE...ONTARIO AND WAYNE. * UNTIL 5 PM EDT THIS AFTERNOON. * AN AREA OF LOW PRESSURE AND A POTENT UPPER LEVEL DISTURBANCE WILL CROSS THE REGION THROUGH THIS AFTERNOON. THIS STORM SYSTEM HAS THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL ACROSS PORTIONS OF WESTERN NEW YORK WITH 2 TO 3 INCHES OF RAIN POSSIBLE IN SOME LOCATIONS WHERE HEAVY RAIN PERSISTS THE LONGEST. * EXCESSIVE RUNOFF FROM HEAVY RAINFALL MAY PRODUCE FLOODING IN POOR DRAINAGE AND LOW LYING AREAS. IF MORE WIDESPREAD RAINFALL AMOUNTS REACH 2 INCHES FLOODING WILL ALSO BE POSSIBLE ALONG SOME OF THE AREA RIVERS AND CREEKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES && $$
029 WGUS61 KBUF 281902 FFABUF FLOOD WATCH NATIONAL WEATHER SERVICE BUFFALO NY 302 PM EDT MON JUL 28 2014 NYZ003-004-013-014-282015- /O.CAN.KBUF.FA.A.0006.000000T0000Z-140728T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MONROE-WAYNE-LIVINGSTON-ONTARIO- INCLUDING THE CITIES OF...ROCHESTER...NEWARK...GENESEO... CANANDAIGUA 302 PM EDT MON JUL 28 2014 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR A PORTION OF WESTERN NEW YORK HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this flood watch went out at Jul 27, 1:53 AM EDT, 2 hours 56 minutes earlier.
Area forecast discussion, Jul 27, 1:53 AM EDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 153 AM EDT SUN JUL 27 2014 .SYNOPSIS... LOW PRESSURE MOVING ACROSS SOUTHERN ONTARIO WILL BRING SOME SHOWERS AND A FEW THUNDERSTORMS TONIGHT. A QUIETER PERIOD WILL THEN ENSUE FOR THE BETTER PART OF SUNDAY WITH JUST ISOLATED STORMS. A MORE SIGNIFICANT LOW WILL BRING A ROUND OF HEAVIER SHOWERS AND THUNDERSTORMS BY LATE SUNDAY AFTERNOON AND LASTING THROUGH MONDAY. ANOTHER PUSH OF COOLER AIR WILL ARRIVE FOR THE FIRST HALF OF NEXT WEEK. && .NEAR TERM /THROUGH TODAY/... REGIONAL RADARS SHOW TWO DISTINCT AREAS OF PRECIPITATION...ONE TO THE NORTH OF LAKE ONTARIO AND THE OTHER MOVING TO THE SOUTHEAST OF NEW YORK STATE. THIS IS MOST LIKELY INDUCING A TEMPORARY AREA OF SUBSIDENCE ACROSS THE AREA...FOR NOW. EXPECT AS THE DISTURBANCE TO THE SOUTHEAST MOVES FURTHER AWAY AND A MID LEVEL SHORTWAVE CROSSES THE AREA OVERNIGHT EXPECT TO SEE AT LEAST SCATTERED SHOWER AND THUNDERSTORM ACTIVITY INCREASE SOMEWHAT ACROSS THE AREA TOWARD THE LATTER HALF OF THE OVERNIGHT. AT 850 HPA AND 700 HPA A SHORTWAVE STRETCHES FROM GEORGIAN BAY TO WESTERN LAKE ERIE AND IS TRIGGERING SHOWERS AND THUNDERSTORMS. THIS SHORTWAVE IN CONJUNCTION WITH A PLUME OF HIGHER THETA-E AIR WILL MOVE ACROSS THE CWA TONIGHT. WILL RESERVE THE LIKELY POPS TO THE EAST WHERE SLIGHTLY DEEPER MOISTURE RESIDES...WHILE LEAVING JUST CHANCE POPS ACROSS MUCH OF WESTERN NEW YORK. BY THE END OF THE NIGHT EXPECT THE CLUSTERS OF SHOWERS AND THUNDERSTORMS TO LARGELY BE EAST OF THE GENESEE VALLEY. SOME PATCHY FOG WILL BE POSSIBLE ACROSS THE HIGHER TERRAIN OF SW NYS BEHIND ANY SHOWERS AND THUNDERSTORMS. OVERNIGHT LOWS WILL REMAIN ON THE MILD SIDE...WITH LOWS RANGING THROUGH THE 60S TO AROUND 70 NEAR THE LAKE SHORES. IT LOOKS LIKE THE MAJORITY OF SUNDAY WILL TURN OUT TO BE DRY. MODEL CONSENSUS FORECASTS A SUBTLE SHORTWAVE TO BE EXITING EAST MONDAY MORNING...WITH SUBTLE RIDGING IN THE MID AND UPPER LEVELS LIKELY TO DRY THINGS OUT. LATER IN THE DAY..MORE SIGNIFICANT RAINS APPROACH...ASSOCIATED WITH A SURFACE LOW AND SHARP UPPER LEVEL TROUGH. HOWEVER...THE VAST MAJORITY OF 12Z MODEL GUIDANCE SUGGESTS THAT THIS SHOULD NOT REACH WESTERN NEW YORK UNTIL VERY LATE IN THE AFTERNOON. SPC DOES HAVE A SLIGHT RISK FOR SEVERE WEATHER ON SUNDAY...BUT THIS TOO IS LIKELY TO HOLD OFF UNTIL THE EVENING HOURS. TEMPERATURES WILL BE SIMILAR TO TODAY...WITH HIGHS IN THE UPPER 70S TO LOWER 80S WITH THE COOLER TEMPERATURES ALONG THE LAKESHORES AND ACROSS HIGHER TERRAIN. && .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... SUNDAY NIGHT AND MONDAY WILL BE MARKED BY POTENTIALLY HEAVY RAINS FALLING ACROSS MUCH OF WESTERN AND CENTRAL NEW YORK. THROUGH THE COURSE OF SUNDAY NIGHT THE ELONGATED AREA OF LOW PRESSURE WILL CONSOLIDATE INTO ONE MAIN LOW PRESSURE SYSTEM SOMEWHERE IN THE VICINITY OF SOUTHERN NY/NORTHERN PA. AT THE SAME TIME A POTENT SHORTWAVE WILL BE DIVING INTO THE BASE OF THE UPPER LEVEL TROUGH. HIGHER UP A 100 KNOT JET AT 250 HPA WILL BE PUSHING ACROSS THE CORN BELT STATES AND INTO THE OHIO VALLEY. THIS JET STRUCTURE WILL PLACE THE FAVORABLE DIVERGENT LEFT EXIT QUAD OVER THE EASTERN GREAT LAKES REGION. BOTH AND SHORTWAVE AND JET STRUCTURE WILL BE PROVIDING PLENTY OF LIFT IN THE MID AND UPPER LEVELS SUNDAY NIGHT. A DEFORMATION ZONE WILL ALSO SET UP JUST TO THE NORTHWEST OF THE MAIN AREA OF LOW PRESSURE. THIS WILL BE WHERE THE HEAVIEST RAINS WILL FALL...WHICH NOW LOOKS TO BE SOMEWHERE ACROSS THE SOUTHERN HALF OF NEW YORK STATE/NORTHERN PA. FLOODING RAIN POTENTIAL WILL ALSO HAVE TO BE MONITORED CLOSELY DURING THIS TIME PERIOD ACROSS THIS REGION. TEMPERATURE WISE THERE WILL BE ONE MORE WARM NIGHT WITH LOWS GENERALLY IN THE LOW TO MID 60S. MONDAY MUCH COOLER AIR WILL BEGIN TO BUILD IN ACROSS THE AREA IN EARNEST BEHIND A COLD FRONT THAT WILL BE PUSHING SOUTH AND EAST OF THE AREA. TEMPERATURES WILL NOT RECOVER MUCH ON MONDAY WITH HIGHS IN THE UPPER 60S TO AROUND 70. THESE READINGS ARE MORE TYPICAL OF MID SEPTEMBER GIVING THE FALLISH FEEL TO THE AIR. HOWEVER ABOUT HALF OF JULY'S IN RECENT DECADES FOR BOTH BUFFALO AND ROCHESTER HAVE AT LEAST ONE DAY WITH HIGHS ONLY IN THE 60S...SO THIS COOL COUPLE OF DAYS ARE NOT ANYTHING EXTREME. AFTER A CHANCE OF SHOWERS EARLY MONDAY NIGHT THINGS LOOK TO DRY OUT AS SURFACE HIGH PRESSURE STARTS TO BUILD INTO THE AREA. THE BIG CHANGE HERE WILL BE IN THE TEMPERATURE DEPARTMENT. THE CHANGE IN AIR MASS WILL BE REALIZED WHEN YOU WAKE UP TUESDAY MORNING TO LOWS RANGING FROM THE UPPER 40S ACROSS THE HIGHER TERRAIN...TO THE MID 50S NEAR THE LAKE SHORES. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... FOR THE REMAINDER OF THE WEEK AN ANOMALOUSLY -3 STANDARD DEVIATION UPPER LEVEL LONG WAVE TROUGH WILL BE FOUND OVER THE EASTERN US...WITH A BROAD RIDGE OF HIGH PRESSURE OVER THE WESTERN US. THIS WILL ALLOW FOR COOL AIR TEMPERATURES THROUGH THE WEEK...WITH THE COOLEST DAY LIKELY TUESDAY WHERE MOST AREAS WILL REMAIN IN THE 60S TO LOWER 70S FOR HIGHS. THE COOL 850 HPA TEMPERATURES OF AROUND 7 TO 8C ON TUESDAY MAY ALLOW FOR SOME LAKE EFFECT RAIN...AS WELL AS CHANCES FOR WATER SPOUTS ON THE LAKES. SOME WARMING MID TO END OF THE WEEK...THOUGH HIGHS WILL ONLY MODERATE BACK INTO THE LOW TO MID 70S...STILL SOME 5 DEGREES OR MORE BELOW NORMAL FOR THIS TIME OF YEAR. SOME INSTABILITY SHOWERS WILL BE POSSIBLE MID WEEK...ESPECIALLY ON WEDNESDAY WHEN ANOTHER AREA OF DEEPER MOISTURE DROPS SOUTHEASTWARD ACROSS THE GREAT LAKES REGION. AS AN AREA OF HIGH PRESSURE AND DRIER AIR BUILDS ACROSS THE GREAT LAKES REGION THURSDAY AND FRIDAY...CHANCES FOR SHOWERS WILL DIMINISH AND AMOUNT OF SUNSHINE WILL INCREASE. && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... AT 05Z VFR FLIGHT CONDITIONS WERE FOUND ACROSS THE REGION...WITH THE EXCEPTION OF SOME AREAS ACROSS THE WESTERN SOUTHERN TIER INCLUDING THE KJHW TERMINAL. THIS REGION IS BEING IMPACTED BY THE NORTHERN EDGE OF AN EASTWARD MOVING AREA OF MVFR CEILINGS. AS THE DISTURBANCE TO THE SOUTHEAST MOVES FURTHER AWAY AND A MID LEVEL SHORTWAVE CROSSES THE AREA OVERNIGHT EXPECT TO SEE AT LEAST SCATTERED SHOWER AND THUNDERSTORM ACTIVITY INCREASE SOMEWHAT ACROSS THE AREA TOWARD THE LATTER HALF OF THE OVERNIGHT. THOUGH CONDITIONS WILL REMAIN LARGELY VFR AHEAD OF THIS ACTIVITY...FALLING VSBYS IN RAIN SHOWERS MAY LOWER TO MVFR/IFR BRIEFLY AT ANY AIRFIELD. BEHIND THIS ACTIVITY A MOISTURE RICH BOUNDARY LAYER MAY PRODUCE SOME FOG ACROSS THE SOUTHERN TIER...WITH IFR CIGS/VSBYS POSSIBLE FOR THE KJHW TERMINAL. ELSEWHERE PERIODIC MVFR FLIGHT CONDITIONS WILL BE POSSIBLE THROUGH ABOUT 13Z. SUNDAY MORNING EXPECT A RETURN TO VFR FLIGHT CONDITIONS WITH THE BETTER PART OF THE DAY DRY ACROSS THE AIRFIELDS WITH NO FLIGHT RESTRICTIONS. BY LATE SUNDAY AFTERNOON SHOWERS AND THUNDERSTORMS WILL BEGIN TO INCREASE IN NUMBERS...WITH THE BEST CHANCES FOR ACTIVITY BETWEEN 00 AND 12Z MONDAY. OUTLOOK... MONDAY...WIDESPREAD MVFR/IFR IN SHOWERS AND SCATTERED THUNDERSTORMS. IMPROVEMENT TO BE SEEN BY LATE AFTERNOON AND EVENING. TUESDAY THROUGH THURSDAY...MAINLY VFR WITH A CHANCE OF SHOWERS. && .MARINE... WINDS WILL SLACKEN SOME OVERNIGHT. ANY STORM MAY BRING A BRIEF UPTICK IN BOTH WIND SPEED AND WAVE HEIGHTS...BUT GENERALLY SPEAKING WINDS WILL BE 10 KNOTS OR LESS AND WAVES 1 FOOT OR LESS. SOUTHWEST WINDS WILL OCCASIONALLY INCREASE TO AROUND 15 KNOTS ON SUNDAY AFTERNOON. THIS WILL PRODUCE SOME CHOPPY WAVE ACTION ON THE EASTERN PORTION OF BOTH LAKES...BUT CONDITIONS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA. ANOTHER AREA OF LOW PRESSURE WILL MOVE ALONG THE NY/PA BORDER LATE SUNDAY NIGHT AND MONDAY. NORTHERLY WINDS IN THE WAKE OF THIS LOW MAY BRING NEAR SMALL CRAFT ADVISORY CONDITIONS TO THE SOUTH SHORE OF LAKE ONTARIO ON MONDAY. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...APFFEL/THOMAS NEAR TERM...JM/THOMAS SHORT TERM...JM/THOMAS LONG TERM...THOMAS AVIATION...JM/THOMAS MARINE...JM/THOMAS
Hazardous weather outlook, Jul 26, 3:46 PM EDT, 13 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 346 PM EDT SAT JUL 26 2014 NYZ001>006-010>014-019>021-085-272000- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE- GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY- SOUTHERN ERIE- 346 PM EDT SAT JUL 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE CHANCES FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS THE CHANCE FOR HEAVY RAIN FROM SUNDAY NIGHT THROUGH MONDAY AFTERNOON...WITH THE POTENTIAL FOR SOME FLOODING. THERE IS ALSO A SLIGHT RISK FOR A FEW ISOLATED SEVERE THUNDERSTORMS LATE SUNDAY AFTERNOON AND EVENING. BEST CHANCE APPEARS TO BE ACROSS THE WESTERN SOUTHERN TIER AND FINGER LAKES REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-272000- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 346 PM EDT SAT JUL 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE CHANCES FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON AND EVENING. A FEW OF THESE STORMS MAY PRODUCE LOCALLY HIGHER WINDS AND WAVES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ007-008-272000- JEFFERSON-LEWIS- 346 PM EDT SAT JUL 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Jul 27, 3:54 AM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
354 AM EDT SUN JUL 27 2014
NYZ003-011-270845-
GENESEE NY-MONROE NY-
354 AM EDT SUN JUL 27 2014
...STRONG THUNDERSTORM MOVING INTO THE GREATER ROCHESTER AREA...
* AT 350 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND
VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR SPENCERPORT...AND
MOVING EAST AT 35 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
HILTON...
GATES-NORTH GATES AND GATES...
ROCHESTER...
IRONDEQUOIT AND BRIGHTON...
EAST ROCHESTER...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! THIS STORM WILL ALSO PRODUCE VERY HEAVY
RAIN...AND WIND GUSTS UP TO 45 MPH.
LAT...LON 4329 7766 4328 7762 4324 7755 4324 7753
4326 7750 4326 7748 4310 7744 4310 7791
4326 7798 4334 7772
HITCHCOCKSpecial weather statement, Jul 27, 4:04 AM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
404 AM EDT SUN JUL 27 2014
NYZ007-270900-
JEFFERSON NY-
404 AM EDT SUN JUL 27 2014
...LINE OF STRONG THUNDERSTORMS MOVING INTO THE THOUSAND ISLANDS...
* AT 401 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY
WINDS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8
MILES NORTHWEST OF CLAYTON TO 8 MILES WEST OF STONY POINT...AND
MOVING EAST AT 30 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
THOUSAND ISLANDS REGION...
WATERTOWN...
FORT DRUM...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! THIS STORM MAY ALSO PRODUCE WIND GUSTS UP TO 45
MPH AND BRIEF HEAVY DOWNPOURS.
LAT...LON 4426 7553 4384 7587 4380 7625 4391 7637
4388 7645 4393 7641 4387 7630 4391 7622
4390 7614 4398 7622 4396 7629 4405 7631
4411 7638 4420 7629 4419 7624 4424 7612
4424 7615 4429 7616 4434 7605 4440 7582
HITCHCOCKThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 3:51 AM EDT | Special Marine Warning | BUF | 84 min | |
| Jul 27, 3:54 AM EDT | Special Weather Statement | BUF | Monroe | 51 min |
| Jul 27, 3:57 AM EDT | Special Marine Warning | BUF | 63 min | |
| Jul 27, 4:58 AM EDT | Special Weather Statement | BUF | Oswego | 62 min |
| Jul 27, 5:16 AM EDT | Severe Thunderstorm Warning | BUF | Oswego | 42 min |
| Jul 27, 5:43 AM EDT | Special Weather Statement | BUF | Lewis | 62 min |
| Jul 27, 1:54 PM EDT | Small Craft Advisory | BUF | 33 hr | |
| Jul 27, 7:12 PM EDT | Special Weather Statement | BUF | Chautauqua | 63 min |
| Jul 27, 7:18 PM EDT | Special Marine Warning | BUF | 87 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.